Alert archive / Illinois / Flood Watches in 2014
Flood Watch 2, NWS Lincoln, IL
NWS Lincoln, IL issued this flood watch at Apr 2, 2014, 3:03 AM CDT for 25 counties in Illinois. It took effect at Apr 2, 2014, 7:00 PM CDT. It was in force for 32 hr.
The area
The counties it named.
The facts
- Issued
- Apr 2, 2014, 3:03 AM CDT (08:03 UTC)
- In effect from
- Apr 2, 2014, 7:00 PM CDT
- Expired
- Apr 4, 2014, 3:00 AM CDT
- In force
- 32 hr
- Issued by
- NWS Lincoln, IL
- Flood severity
- None
All 25 counties
Cass County, IL, Champaign County, IL, Christian County, IL, Clark County, IL, Clay County, IL, Coles County, IL, Crawford County, IL, Cumberland County, IL, DeWitt County, IL, Douglas County, IL, Edgar County, IL, Effingham County, IL, Jasper County, IL, Lawrence County, IL, Logan County, IL, Macon County, IL, Menard County, IL, Morgan County, IL, Moultrie County, IL, Piatt County, IL, Richland County, IL, Sangamon County, IL, Scott County, IL, Shelby County, IL, Vermilion County, IL
The radar
The Lincoln radar (KILX), 84 km from the middle of the area, began a volume at 08:04 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Lincoln, IL (KILX), launched 00:00Z, 8.1 hours before the alert went out and 66 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1844 m above ground
- 0-6 km bulk shear
- 64 kt
- 0-1 km storm-relative helicity
- -82 m²/s²
- 0-3 km storm-relative helicity
- 76 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
526 WGUS63 KILX 020803 FFAILX URGENT - IMMEDIATE BROADCAST REQUESTED FLOOD WATCH NATIONAL WEATHER SERVICE LINCOLN IL 303 AM CDT WED APR 2 2014 ...AN EXTENDED PERIOD OF WET WEATHER WILL PRODUCE HEAVY RAINFALL AMOUNTS THROUGH FRIDAY... ILZ042>057-061>063-066>068-071>073-022100- /O.NEW.KILX.FA.A.0002.140403T0000Z-140404T1200Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ LOGAN-DE WITT-PIATT-CHAMPAIGN-VERMILION-CASS-MENARD-SCOTT-MORGAN- SANGAMON-CHRISTIAN-MACON-MOULTRIE-DOUGLAS-COLES-EDGAR-SHELBY- CUMBERLAND-CLARK-EFFINGHAM-JASPER-CRAWFORD-CLAY-RICHLAND-LAWRENCE- INCLUDING THE CITIES OF...LINCOLN...CHAMPAIGN...URBANA... DANVILLE...JACKSONVILLE...SPRINGFIELD...TAYLORVILLE...DECATUR... CHARLESTON...MATTOON...SHELBYVILLE...EFFINGHAM...FLORA... LAWRENCEVILLE 303 AM CDT WED APR 2 2014 ...FLOOD WATCH IN EFFECT FROM THIS EVENING THROUGH FRIDAY MORNING... THE NATIONAL WEATHER SERVICE IN LINCOLN HAS ISSUED A * FLOOD WATCH FOR PORTIONS OF CENTRAL ILLINOIS...EAST CENTRAL ILLINOIS AND SOUTHEAST ILLINOIS...INCLUDING THE FOLLOWING AREAS...IN CENTRAL ILLINOIS...CASS...CHRISTIAN...DE WITT... LOGAN...MACON...MENARD...MORGAN...MOULTRIE...PIATT... SANGAMON...SCOTT AND SHELBY COUNTIES. IN EAST CENTRAL ILLINOIS...CHAMPAIGN...CLARK...COLES...CUMBERLAND... DOUGLAS...EDGAR AND VERMILION COUNTIES. IN SOUTHEAST ILLINOIS...CLAY...CRAWFORD... EFFINGHAM...JASPER...LAWRENCE AND RICHLAND COUNTIES. * FROM THIS EVENING THROUGH EARLY FRIDAY MORNING. * PERIODS OF MODERATE TO HEAVY RAIN ARE EXPECTED ACROSS CENTRAL AND SOUTHEAST ILLINOIS THROUGH THURSDAY NIGHT. ONE OF THESE PERIODS WILL BE TONIGHT AND THURSDAY MORNING...WITH ANOTHER THURSDAY NIGHT. OVER THE COURSE OF THE NEXT FEW DAYS... RAINFALL AMOUNTS OF 3 TO 4 INCHES ARE EXPECTED...WITH THE HEAVIEST TOTALS BETWEEN THE I-72 AND I-70 CORRIDORS. * AS THE GROUND BECOMES THOROUGHLY SATURATED...THE RAIN WILL BEGIN TO RUN OFF. THIS WILL CAUSE AREAS OF FLOODING...ESPECIALLY WHERE THERE IS POOR DRAINAGE. RIVER FLOODING IS LIKELY TO DEVELOP BY LATE WEEK AS WELL. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FLOOD WATCH MEANS THERE IS A POTENTIAL FOR FLOODING BASED ON CURRENT FORECASTS. YOU SHOULD MONITOR LATER FORECASTS AND BE ALERT FOR POSSIBLE FLOOD WARNINGS. THOSE LIVING IN AREAS PRONE TO FLOODING SHOULD BE PREPARED TO TAKE ACTION SHOULD FLOODING DEVELOP. && $$ GEELHART
6 follow-up statements
714 WGUS63 KILX 022040 FFAILX FLOOD WATCH NATIONAL WEATHER SERVICE LINCOLN IL 340 PM CDT WED APR 2 2014 ILZ042>057-061>063-066>068-071>073-030445- /O.CON.KILX.FA.A.0002.140403T0000Z-140404T1200Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ LOGAN-DE WITT-PIATT-CHAMPAIGN-VERMILION-CASS-MENARD-SCOTT-MORGAN- SANGAMON-CHRISTIAN-MACON-MOULTRIE-DOUGLAS-COLES-EDGAR-SHELBY- CUMBERLAND-CLARK-EFFINGHAM-JASPER-CRAWFORD-CLAY-RICHLAND-LAWRENCE- INCLUDING THE CITIES OF...LINCOLN...CHAMPAIGN...URBANA... DANVILLE...JACKSONVILLE...SPRINGFIELD...TAYLORVILLE...DECATUR... CHARLESTON...MATTOON...SHELBYVILLE...EFFINGHAM...FLORA... LAWRENCEVILLE 340 PM CDT WED APR 2 2014 ...FLOOD WATCH REMAINS IN EFFECT FROM 7 PM CDT THIS EVENING THROUGH FRIDAY MORNING... THE FLOOD WATCH CONTINUES FOR * PORTIONS OF CENTRAL ILLINOIS...EAST CENTRAL ILLINOIS AND SOUTHEAST ILLINOIS...INCLUDING THE FOLLOWING AREAS...IN CENTRAL ILLINOIS...CASS...CHRISTIAN...DE WITT...LOGAN... MACON...MENARD...MORGAN...MOULTRIE...PIATT...SANGAMON...SCOTT AND SHELBY. IN EAST CENTRAL ILLINOIS...CHAMPAIGN...CLARK... COLES...CUMBERLAND...DOUGLAS...EDGAR AND VERMILION. IN SOUTHEAST ILLINOIS...CLAY...CRAWFORD...EFFINGHAM...JASPER... LAWRENCE AND RICHLAND. * FROM 7 PM CDT THIS EVENING THROUGH FRIDAY MORNING * PERIODS OF MODERATE TO HEAVY RAIN ARE EXPECTED ACROSS CENTRAL AND SOUTHEAST ILLINOIS THROUGH THURSDAY NIGHT. ONE OF THESE PERIODS WILL BE LATE TONIGHT AND THURSDAY MORNING...WITH ANOTHER THURSDAY NIGHT. OVER THE COURSE OF THE NEXT FEW DAYS... RAINFALL AMOUNTS OF 2 TO 2.5 INCHES ARE EXPECTED...WITH THE HEAVIEST TOTALS BETWEEN THE I-72 AND I-70 CORRIDORS. * AS THE GROUND BECOMES THOROUGHLY SATURATED...THE RAIN WILL BEGIN TO RUN OFF. THIS WILL CAUSE AREAS OF FLOODING... ESPECIALLY WHERE THERE IS POOR DRAINAGE. RIVER FLOODING IS LIKELY TO DEVELOP BY LATE WEEK AS WELL. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FLOOD WATCH MEANS THERE IS A POTENTIAL FOR FLOODING BASED ON CURRENT FORECASTS. YOU SHOULD MONITOR LATER FORECASTS AND BE ALERT FOR POSSIBLE FLOOD WARNINGS. THOSE LIVING IN AREAS PRONE TO FLOODING SHOULD BE PREPARED TO TAKE ACTION SHOULD FLOODING DEVELOP. && $$ BARKER
365 WGUS63 KILX 030305 FFAILX FLOOD WATCH NATIONAL WEATHER SERVICE LINCOLN IL 1005 PM CDT WED APR 2 2014 ILZ042>057-061>063-066>068-071>073-031100- /O.CON.KILX.FA.A.0002.000000T0000Z-140404T1200Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ LOGAN-DE WITT-PIATT-CHAMPAIGN-VERMILION-CASS-MENARD-SCOTT-MORGAN- SANGAMON-CHRISTIAN-MACON-MOULTRIE-DOUGLAS-COLES-EDGAR-SHELBY- CUMBERLAND-CLARK-EFFINGHAM-JASPER-CRAWFORD-CLAY-RICHLAND-LAWRENCE- INCLUDING THE CITIES OF...LINCOLN...CHAMPAIGN...URBANA... DANVILLE...JACKSONVILLE...SPRINGFIELD...TAYLORVILLE...DECATUR... CHARLESTON...MATTOON...SHELBYVILLE...EFFINGHAM...FLORA... LAWRENCEVILLE 1005 PM CDT WED APR 2 2014 ...FLOOD WATCH REMAINS IN EFFECT THROUGH FRIDAY MORNING... THE FLOOD WATCH CONTINUES FOR * PORTIONS OF CENTRAL ILLINOIS...EAST CENTRAL ILLINOIS AND SOUTHEAST ILLINOIS...INCLUDING THE FOLLOWING AREAS...IN CENTRAL ILLINOIS...CASS...CHRISTIAN...DE WITT...LOGAN... MACON...MENARD...MORGAN...MOULTRIE...PIATT...SANGAMON...SCOTT AND SHELBY. IN EAST CENTRAL ILLINOIS...CHAMPAIGN...CLARK... COLES...CUMBERLAND...DOUGLAS...EDGAR AND VERMILION. IN SOUTHEAST ILLINOIS...CLAY...CRAWFORD...EFFINGHAM...JASPER... LAWRENCE AND RICHLAND. * THROUGH FRIDAY MORNING * PERIODS OF MODERATE TO HEAVY RAIN ARE EXPECTED ACROSS CENTRAL AND SOUTHEAST ILLINOIS THROUGH THURSDAY NIGHT. ONE OF THESE PERIODS WILL BE LATE TONIGHT AND THURSDAY MORNING...WITH ANOTHER THURSDAY NIGHT. OVER THE COURSE OF THE NEXT FEW DAYS...RAINFALL AMOUNTS OF 2 TO 2.5 INCHES ARE EXPECTED...WITH THE HEAVIEST TOTALS BETWEEN THE I-72 AND I-70 CORRIDORS. * AS THE GROUND BECOMES THOROUGHLY SATURATED...THE RAIN WILL BEGIN TO RUN OFF. THIS WILL CAUSE AREAS OF FLOODING... ESPECIALLY WHERE THERE IS POOR DRAINAGE. RIVER FLOODING IS LIKELY TO DEVELOP BY LATE WEEK AS WELL. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FLOOD WATCH MEANS THERE IS A POTENTIAL FOR FLOODING BASED ON CURRENT FORECASTS. YOU SHOULD MONITOR LATER FORECASTS AND BE ALERT FOR POSSIBLE FLOOD WARNINGS. THOSE LIVING IN AREAS PRONE TO FLOODING SHOULD BE PREPARED TO TAKE ACTION SHOULD FLOODING DEVELOP. && $$ SMITH
967 WGUS63 KILX 030756 FFAILX FLOOD WATCH NATIONAL WEATHER SERVICE LINCOLN IL 256 AM CDT THU APR 3 2014 ILZ042>057-061>063-066>068-071>073-031600- /O.CON.KILX.FA.A.0002.000000T0000Z-140404T1200Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ LOGAN-DE WITT-PIATT-CHAMPAIGN-VERMILION-CASS-MENARD-SCOTT-MORGAN- SANGAMON-CHRISTIAN-MACON-MOULTRIE-DOUGLAS-COLES-EDGAR-SHELBY- CUMBERLAND-CLARK-EFFINGHAM-JASPER-CRAWFORD-CLAY-RICHLAND-LAWRENCE- INCLUDING THE CITIES OF...LINCOLN...CHAMPAIGN...URBANA... DANVILLE...JACKSONVILLE...SPRINGFIELD...TAYLORVILLE...DECATUR... CHARLESTON...MATTOON...SHELBYVILLE...EFFINGHAM...FLORA... LAWRENCEVILLE 256 AM CDT THU APR 3 2014 ...FLOOD WATCH REMAINS IN EFFECT THROUGH FRIDAY MORNING... THE FLOOD WATCH CONTINUES FOR * PORTIONS OF CENTRAL ILLINOIS...EAST CENTRAL ILLINOIS AND SOUTHEAST ILLINOIS...INCLUDING THE FOLLOWING AREAS...IN CENTRAL ILLINOIS...CASS...CHRISTIAN...DE WITT...LOGAN... MACON...MENARD...MORGAN...MOULTRIE...PIATT...SANGAMON...SCOTT AND SHELBY COUNTIES. IN EAST CENTRAL ILLINOIS... CHAMPAIGN...CLARK... COLES...CUMBERLAND...DOUGLAS...EDGAR AND VERMILION COUNTIES. IN SOUTHEAST ILLINOIS...CLAY...CRAWFORD... EFFINGHAM...JASPER...LAWRENCE AND RICHLAND COUNTIES. * THROUGH EARLY FRIDAY MORNING. * PERIODS OF MODERATE TO HEAVY RAIN ARE EXPECTED ACROSS CENTRAL AND SOUTHEAST ILLINOIS THIS MORNING...AND THEN AGAIN TONIGHT. MANY AREAS ALONG AND SOUTH OF I-70 RECEIVED 2 TO 4 INCHES OF RAIN WEDNESDAY AFTERNOON AND EVENING...SO THE GROUND IS VERY SATURATED THERE. ADDITIONAL HEAVY RAIN OF 1 TO 2 INCHES IS LIKELY ACROSS THE WATCH AREA...WITH EVEN HIGHER AMOUNTS IN LOCALIZED AREAS. * AS THE GROUND BECOMES THOROUGHLY SATURATED...THE RAIN WILL BEGIN TO RUN OFF. THIS WILL CAUSE AREAS OF FLOODING... ESPECIALLY WHERE THERE IS POOR DRAINAGE. RIVER FLOODING IS EXPECTED TO DEVELOP OVER THE NEXT DAY OR TWO AS WELL. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FLOOD WATCH MEANS THERE IS A POTENTIAL FOR FLOODING BASED ON CURRENT FORECASTS. YOU SHOULD MONITOR LATER FORECASTS AND BE ALERT FOR POSSIBLE FLOOD WARNINGS. THOSE LIVING IN AREAS PRONE TO FLOODING SHOULD BE PREPARED TO TAKE ACTION SHOULD FLOODING DEVELOP. && $$ GEELHART
275 WGUS63 KILX 031351 FFAILX FLOOD WATCH NATIONAL WEATHER SERVICE LINCOLN IL 851 AM CDT THU APR 3 2014 ILZ042>057-061>063-066>068-071>073-032300- /O.CON.KILX.FA.A.0002.000000T0000Z-140404T1200Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ LOGAN-DE WITT-PIATT-CHAMPAIGN-VERMILION-CASS-MENARD-SCOTT-MORGAN- SANGAMON-CHRISTIAN-MACON-MOULTRIE-DOUGLAS-COLES-EDGAR-SHELBY- CUMBERLAND-CLARK-EFFINGHAM-JASPER-CRAWFORD-CLAY-RICHLAND-LAWRENCE- INCLUDING THE CITIES OF...LINCOLN...CHAMPAIGN...URBANA... DANVILLE...JACKSONVILLE...SPRINGFIELD...TAYLORVILLE...DECATUR... CHARLESTON...MATTOON...SHELBYVILLE...EFFINGHAM...FLORA... LAWRENCEVILLE 851 AM CDT THU APR 3 2014 ...FLOOD WATCH REMAINS IN EFFECT THROUGH EARLY FRIDAY MORNING... THE FLOOD WATCH CONTINUES FOR * PORTIONS OF CENTRAL ILLINOIS...EAST CENTRAL ILLINOIS AND SOUTHEAST ILLINOIS...INCLUDING THE FOLLOWING AREAS...IN CENTRAL ILLINOIS...CASS...CHRISTIAN...DE WITT...LOGAN... MACON...MENARD...MORGAN...MOULTRIE...PIATT...SANGAMON...SCOTT AND SHELBY. IN EAST CENTRAL ILLINOIS...CHAMPAIGN...CLARK... COLES...CUMBERLAND...DOUGLAS...EDGAR AND VERMILION. IN SOUTHEAST ILLINOIS...CLAY...CRAWFORD...EFFINGHAM...JASPER... LAWRENCE AND RICHLAND. * THROUGH FRIDAY MORNING * PERIODS OF MODERATE TO HEAVY RAIN ARE EXPECTED ACROSS CENTRAL AND SOUTHEAST ILLINOIS THIS MORNING...AND THEN AGAIN TONIGHT. MANY AREAS ALONG AND SOUTH OF I-70 AND ALSO THE PEORIA METRO AREA RECEIVED 2 TO 4 INCHES OF RAIN WEDNESDAY AFTERNOON AND EVENING...SO THE GROUND IS VERY SATURATED THERE. ADDITIONAL HEAVY RAIN OF 1 TO 2 INCHES IS LIKELY ACROSS THE WATCH AREA...WITH EVEN HIGHER AMOUNTS IN LOCALIZED AREAS. LOCALIZED FLOODING COULD ALSO OCCUR IN SOME AREAS NORTH OF THE FLOOD WATCH AREA ESPECIALLY IN URBAN AREAS LIKE PEORIA. * AS THE GROUND BECOMES THOROUGHLY SATURATED...THE RAIN WILL BEGIN TO RUN OFF. THIS WILL CAUSE AREAS OF FLOODING... ESPECIALLY WHERE THERE IS POOR DRAINAGE. RIVER FLOODING IS EXPECTED TO DEVELOP OVER THE NEXT DAY OR TWO AS WELL. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FLOOD WATCH MEANS THERE IS A POTENTIAL FOR FLOODING BASED ON CURRENT FORECASTS. YOU SHOULD MONITOR LATER FORECASTS AND BE ALERT FOR POSSIBLE FLOOD WARNINGS. THOSE LIVING IN AREAS PRONE TO FLOODING SHOULD BE PREPARED TO TAKE ACTION SHOULD FLOODING DEVELOP. && $$ 07/GEELHART
929 WGUS63 KILX 032044 FFAILX FLOOD WATCH NATIONAL WEATHER SERVICE LINCOLN IL 344 PM CDT THU APR 3 2014 ILZ042>057-061>063-066>068-071>073-040900- /O.CON.KILX.FA.A.0002.000000T0000Z-140404T1200Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ LOGAN-DE WITT-PIATT-CHAMPAIGN-VERMILION-CASS-MENARD-SCOTT-MORGAN- SANGAMON-CHRISTIAN-MACON-MOULTRIE-DOUGLAS-COLES-EDGAR-SHELBY- CUMBERLAND-CLARK-EFFINGHAM-JASPER-CRAWFORD-CLAY-RICHLAND-LAWRENCE- INCLUDING THE CITIES OF...LINCOLN...CHAMPAIGN...URBANA... DANVILLE...JACKSONVILLE...SPRINGFIELD...TAYLORVILLE...DECATUR... CHARLESTON...MATTOON...SHELBYVILLE...EFFINGHAM...FLORA... LAWRENCEVILLE 344 PM CDT THU APR 3 2014 ...FLOOD WATCH REMAINS IN EFFECT THROUGH EARLY FRIDAY MORNING... THE FLOOD WATCH CONTINUES FOR * PORTIONS OF CENTRAL ILLINOIS...EAST CENTRAL ILLINOIS AND SOUTHEAST ILLINOIS...INCLUDING THE FOLLOWING AREAS...IN CENTRAL ILLINOIS...CASS...CHRISTIAN...DE WITT...LOGAN... MACON...MENARD...MORGAN...MOULTRIE...PIATT...SANGAMON...SCOTT AND SHELBY. IN EAST CENTRAL ILLINOIS...CHAMPAIGN...CLARK... COLES...CUMBERLAND...DOUGLAS...EDGAR AND VERMILION. IN SOUTHEAST ILLINOIS...CLAY...CRAWFORD...EFFINGHAM...JASPER... LAWRENCE AND RICHLAND. * THROUGH EARLY FRIDAY MORNING * THUNDERSTORMS WITH MODERATE TO HEAVY RAIN ARE EXPECTED TO SPREAD BACK NORTHEAST ACROSS CENTRAL AND SOUTHEAST ILLINOIS LATE THIS AFTERNOON AND TONIGHT. MANY AREAS ALONG AND SOUTH OF I-70 AND ALSO THE PEORIA METRO AREA RECEIVED 2 TO 4 INCHES OF RAIN WEDNESDAY AFTERNOON AND EVENING...SO THE GROUND IS VERY SATURATED THERE. ADDITIONAL HEAVY RAIN OF 1 TO 2 INCHES IS LIKELY ACROSS THE WATCH AREA... WITH EVEN HIGHER AMOUNTS IN LOCALIZED AREAS. LOCALIZED FLOODING COULD ALSO OCCUR IN SOME AREAS NORTH OF THE FLOOD WATCH AREA ESPECIALLY IN URBAN AREAS LIKE PEORIA. * AS THE GROUND BECOMES THOROUGHLY SATURATED...THE RAIN WILL BEGIN TO RUN OFF. THIS WILL CAUSE AREAS OF FLOODING... ESPECIALLY WHERE THERE IS POOR DRAINAGE. RIVER FLOODING IS EXPECTED TO DEVELOP OVER THE NEXT DAY OR TWO AS WELL. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FLOOD WATCH MEANS THERE IS A POTENTIAL FOR FLOODING BASED ON CURRENT FORECASTS. YOU SHOULD MONITOR LATER FORECASTS AND BE ALERT FOR POSSIBLE FLOOD WARNINGS. THOSE LIVING IN AREAS PRONE TO FLOODING SHOULD BE PREPARED TO TAKE ACTION SHOULD FLOODING DEVELOP. && $$ 07
927 WGUS63 KILX 040800 FFAILX FLOOD WATCH NATIONAL WEATHER SERVICE LINCOLN IL 300 AM CDT FRI APR 4 2014 ILZ042>057-061>063-066>068-071>073-040900- /O.CAN.KILX.FA.A.0002.000000T0000Z-140404T1200Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ LOGAN-DE WITT-PIATT-CHAMPAIGN-VERMILION-CASS-MENARD-SCOTT-MORGAN- SANGAMON-CHRISTIAN-MACON-MOULTRIE-DOUGLAS-COLES-EDGAR-SHELBY- CUMBERLAND-CLARK-EFFINGHAM-JASPER-CRAWFORD-CLAY-RICHLAND-LAWRENCE- INCLUDING THE CITIES OF...LINCOLN...CHAMPAIGN...URBANA... DANVILLE...JACKSONVILLE...SPRINGFIELD...TAYLORVILLE...DECATUR... CHARLESTON...MATTOON...SHELBYVILLE...EFFINGHAM...FLORA... LAWRENCEVILLE 300 AM CDT FRI APR 4 2014 ...FLOOD WATCH IS CANCELLED... THE FLOOD WATCH FOR PORTIONS OF CENTRAL ILLINOIS...EAST CENTRAL ILLINOIS AND SOUTHEAST ILLINOIS HAS BEEN CANCELLED. WHILE SCATTERED SHOWERS WILL LINGER SOUTH OF I-70 THROUGH SUNRISE...THE THREAT OF ADDITIONAL HEAVY RAIN HAS SHIFTED TO THE OHIO VALLEY. $$ GEELHART
What forecasters said that day
The local office's own words before this flood watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lincoln, IL wrote its last area forecast discussion before this flood watch went out at Apr 2, 2:56 AM CDT, 7 minutes earlier.
Area forecast discussion, Apr 2, 2:56 AM CDT, 7 minutes before
Area Forecast Discussion National Weather Service Lincoln IL 256 AM CDT Wed Apr 2 2014 .DISCUSSION... ISSUED 255 AM CDT Wed Apr 2 2014 A busy period on tap through Friday, with excessive rainfall amounts and severe weather a concern. SHORT TERM...Today through Friday: Large upper low currently located near San Francisco will be swinging eastward across the Rockies tonight and into the central Plains on Thursday. Showers and isolated thunderstorms have been moving through the central third of the CWA over the last several hours, in the narrow baroclinic zone along the 850 mb warm front. Dry air sampled by the 00Z upper air sounding was still in place over the northern CWA and has kept the rain at bay up there, but this will erode later this morning. Much of the rain will be across the northern half of the CWA by afternoon, with a period of more scattered showers/storms south of I-70 where the surface warm front will be moving in from the south this afternoon. The front is still progged to lift northward to around I-72 late tonight, then slowly creep northward Thursday before the surface and upper low track northeast into eastern Iowa and drag the front fully through the forecast area. Showers/storms should be on the increase again tonight as mid level lapse rates steepen. Precipitable water values increase to 1.4 to 1.5 inches by late tonight and will remain very high through Thursday evening. Forecast rainfall for this event through early Friday on the order of 3 to 4 inches over a large area of central Illinois, with 2 to 3 inches from about Rushville to Bloomington northward. While this is not expected to fall fast enough to cause flash flooding, there is still a significant concern for areal and river flooding to develop, thus a flood watch is being issued for a large part of central and southeast Illinois. Some more sustained breaks in the showers/storms expected for a time on Thursday as the CWA gets more fully in the warm sector. Still think that 70-75 degrees will be common from I-72 southward for highs, which will allow CAPE's to rise to around 1800 J/kg during the afternoon and evening. Decent 0-6km bulk shear of around 35-40 knots will contribute to the severe weather potential, with a large part of the forecast area in the SPC Day2 outlook's 30% "hatched area" which indicates potential for more significant severe conditions. Main severe weather threat will be in the evening, perhaps lingering across eastern Illinois after midnight as a squall line pushes through. Much of the precipitation will end on Friday, but some wraparound showers are possible into the afternoon across the north. Freezing level dips to around 1500 feet, so cannot rule out a couple of snowflakes mixing in, but will keep the forecast as all rain for now. LONG TERM...Saturday through Tuesday: Main concern in the long term remains with the storm system that will form near the Gulf coast late this weekend, as a large upper trough pushes through the central U.S. The ECMWF has continued its trend of stronger, faster and further northwest than the GFS. This solution would spread rain as far northwest as I-55 by early Monday, while the GFS precipitation shield largely misses us. Have generally kept PoP's in the 30-40% range due to the potential for some light showers with the trough itself as it moves through Illinois. Geelhart && .AVIATION... ISSUED 1115 PM CDT Tue Apr 1 2014 Not much change from previous discussion. The main challenge will be how far north the rain gets overnight and its affect on cigs and vsbys by morning. Band of rain continues to edge slowly north late this evening and expect this trend to continue overnight with most areas seeing some light QPF. Showers and TSRA were developing over parts of NW Missouri late this evening and expect this batch of precip to make its way into west central Illinois by morning and encompass most of the area by afternoon, which looks to be enough to saturate the lower levels of the atmosphere enough to bring cigs to MVFR category which looks to last thru most of tomorrow night with periods of rain and isold TSRA. Surface winds will be mainly from an east to northeast direction with speeds ranging from 7 to 12 kts tonight and from 10 to 15 kts on Wed. Smith && .HYDROLOGY... ISSUED 255 AM CDT Wed Apr 2 2014 QPF values of 3 to 4 inches forecast for a large part of central and southeast Illinois through early Friday. While this will be over an extended period limiting the flash flood potential, there will still be areas of flooding as the ground becomes very saturated. Significant river rises will be on tap, with flooding likely to develop along the Illinois and Sangamon Rivers. Ensemble hydrographs from NCRFC using 50th percentile precipitation showing sites reaching minor flood stage by Friday or Saturday. Similar guidance from OHRFC projecting flooding also along portions of the Little Wabash, Embarras and Wabash Rivers. Geelhart && .ILX WATCHES/WARNINGS/ADVISORIES... FLOOD WATCH from this evening through early Friday morning for ILZ042>057-061>063-066>068-071>073. &&
Hazardous weather outlook, Apr 1, 3:06 PM CDT, 11 hours 57 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LINCOLN IL 306 PM CDT TUE APR 1 2014 ILZ027>031-022015- KNOX-MARSHALL-PEORIA-STARK-WOODFORD- 306 PM CDT TUE APR 1 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL ILLINOIS. .DAY ONE...THIS AFTERNOON AND TONIGHT SCATTERED THUNDERSTORMS WILL BE POSSIBLE TONIGHT...AS A WEATHER DISTURBANCE LIFTS NORTH FROM MISSOURI AND SOUTHERN ILLINOIS. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY A WARM FRONT LIFTING NORTH INTO THE AREA WILL BRING SCATTERED THUNDERSTORMS WEDNESDAY AND WEDNESDAY NIGHT. THEN A FRONTAL SYSTEM WILL BRING ADDITIONAL THUNDERSTORMS THURSDAY AND THURSDAY NIGHT. WET WEATHER IS EXPECTED INTO FRIDAY...WITH 1 TO 3 INCH RAINFALL TOTALS POSSIBLE FOR THE WEEK. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED THROUGH TONIGHT. ILZ036-040-041-047-022015- CASS-FULTON-MASON-SCHUYLER- 306 PM CDT TUE APR 1 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL ILLINOIS. .DAY ONE...THIS AFTERNOON AND TONIGHT SCATTERED THUNDERSTORMS WILL BE POSSIBLE TONIGHT...AS A WEATHER DISTURBANCE LIFTS NORTH FROM MISSOURI AND SOUTHERN ILLINOIS. MINOR FLOODING WILL CONTINUE ALONG THE ILLINOIS RIVER FROM HAVANA DOWNSTREAM THROUGH BEARDSTOWN INTO WEDNESDAY MORNING. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY A WARM FRONT LIFTING NORTH INTO THE AREA WILL BRING SCATTERED THUNDERSTORMS WEDNESDAY AND WEDNESDAY NIGHT. THEN A FRONTAL SYSTEM WILL BRING ADDITIONAL THUNDERSTORMS THURSDAY AND THURSDAY NIGHT. THERE IS A SLIGHT RISK THAT SOME OF THESE STORMS THURSDAY NIGHT COULD BECOME SEVERE WITH DAMAGING WINDS AND LARGE HAIL POSSIBLE. WET WEATHER IS EXPECTED INTO FRIDAY...WITH 2 TO 4 INCH RAINFALL TOTALS POSSIBLE FOR THE WEEK. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED THROUGH TONIGHT. ILZ037-038-042>046-048>057-061>063-066>068-071>073-022015- CHAMPAIGN-CHRISTIAN-CLARK-CLAY-COLES-CRAWFORD-CUMBERLAND-DE WITT- DOUGLAS-EDGAR-EFFINGHAM-JASPER-LAWRENCE-LOGAN-MACON-MCLEAN-MENARD- MORGAN-MOULTRIE-PIATT-RICHLAND-SANGAMON-SCOTT-SHELBY-TAZEWELL- VERMILION- 306 PM CDT TUE APR 1 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL ILLINOIS...EAST CENTRAL ILLINOIS AND SOUTHEAST ILLINOIS. .DAY ONE...THIS AFTERNOON AND TONIGHT SCATTERED THUNDERSTORMS WILL BE POSSIBLE TONIGHT...AS A WEATHER DISTURBANCE LIFTS NORTH FROM MISSOURI AND SOUTHERN ILLINOIS. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY A WARM FRONT LIFTING NORTH INTO THE AREA WILL BRING SCATTERED THUNDERSTORMS WEDNESDAY AND WEDNESDAY NIGHT. THEN A FRONTAL SYSTEM WILL BRING ADDITIONAL THUNDERSTORMS THURSDAY AND THURSDAY NIGHT. THERE IS A SLIGHT RISK THAT SOME OF THESE STORMS THURSDAY NIGHT COULD BECOME SEVERE WITH DAMAGING WINDS AND LARGE HAIL POSSIBLE. WET WEATHER IS EXPECTED INTO FRIDAY...WITH 2 TO 4 INCH RAINFALL TOTALS POSSIBLE FOR THE WEEK. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED THROUGH TONIGHT.
The office that day
Everything else NWS Lincoln, IL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 2, 3:41 PM CDT | Flash Flood Warning | ILX | Clay, Crawford, Effingham, Jasper, Lawrence, Richland | 6 hr |
| Apr 2, 5:14 PM CDT | Special Weather Statement | ILX | Effingham, Jasper | 46 min |
| Apr 2, 5:34 PM CDT | Severe Thunderstorm Warning | ILX | Crawford, Jasper | 41 min |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.